I have been on the depo shot for almost 6 months. Before the depo shot I had long continuous periods and bad period symptoms. I have had my period since before my first shot and it still hasn't gone away. It can be light or heavy and might stop for at most 2 days and then starts again. I also see blood clots commonly now but I had never seen them before being on depo. I understand the shot can cause irregularity but I have had my period for almost 6 months now. Is there something I should be concerned with? I saw online that this was a serious side effect and to call my doctor but didn't know if it was true.
As the heaviness of the bleeding is fluctuating, I'd suggest giving it until you've had your 3rd shot before making any decision to come off Depo. I had similar when starting off on Depo, & many people find that by the third shot, their bleeding stops all together.
If this doesn't happen for you, then you may want to consider a different kind of contraception, rather than get your 4th shot.
If your periods are out of balance prior to getting Depo, & you're not sexually active, then you may want to take some time to get your body in balance before starting any other contraception. I found the herbal product Agnus Castus got my bleeding in control into a regular cycle, but you cannot use it with any hormone-related contraception. You could use it with a non-hormonal IUD/Coil, though. They only issues there, would be whether the coil/IUD would affect your bleeding, irrespective of the Agnus Castus, which is why I was thinking it'd be better not to be on any contraception if you were going to try the AC.
The other issue, is that once you stop using Depo, it could take months for your hormones to re-balance, & you could have irregular bleeding during that time. All of this makes it difficult to know whether or not the AC is working, but it certainly wouldn't hurt to try it, whilst you're not using a hormonal birth control.
Milk Thistle is also useful for preventing clotting & heavy periods. It also promotes healthy liver function, which is responsible for governing our periods.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jan 2014 • 2 answers
Updated 25 Dec 2014 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Updated 8 Aug 2015 • 1 answer
Updated 22 Apr 2016 • 1 answer
Depo-Provera - I've been on depo for a month now since June the 10th I've bleeding heavily nonstop I
Updated 23 Jun 2017 • 2 answers